Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Aug 9, 2021, 9:39 PM CDT for Henry County, Illinois. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2021, 9:39 PM CDT (02:39 UTC)
- Expired
- Aug 9, 2021, 10:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Quad Cities, IA
- Hail
- 0.00 in
- Wind
- 50
County Henry County, IL
The radar
The Quad Cities radar (KDVN), 70 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 9:50 PM CDT | HAIL 0.25 | 2 Se Bishop Hill, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2409 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
038
WWUS83 KDVN 100239
SPSDVN
Special Weather Statement
National Weather Service Quad Cities IA/IL
939 PM CDT Mon Aug 9 2021
ILZ016-100315-
Henry IL-
939 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of southeastern Henry
County through 1015 PM CDT...
At 939 PM CDT, Doppler radar was tracking a strong thunderstorm near
La Fayette, or near Kewanee, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of southeastern Henry
County, including the following locations... Kewanee Municipal
Airport and Bishop Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4123 8987 4115 8987 4115 9009 4124 9014
4125 8987 4123 8986
TIME...MOT...LOC 0239Z 326DEG 8KT 4116 8996
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
SpeckWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 6:32 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 9, 6:32 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
632 PM CDT Mon Aug 9 2021
...00Z AVIATION UPDATE...
.SYNOPSIS...
Issued at 335 PM CDT Mon Aug 9 2021
MCV in sw WI was drifting eastward with thunderstorms
intensifying in northcentral IL. SPC mesoanalysis shows the better
0-3km shear of 30-35 kt east of the MS River. SBCAPE of 6500 J/kg
was located in northern MO with the CAPE gradient in northern IL.
Mid afternoon temperatures were well into the 80s to around 90
with dewpoints well into the 70s to lower 80s.
&&
.SHORT TERM...(This Evening through Tuesday)
ISSUED AT 335 PM CDT Mon Aug 9 2021
Key messages:
1) Severe weather possible northern IL into extreme eastern IA.
2) Enhanced risk for severe storms Tuesday. Significant wind
damage possible.
3) Heat advisory entire cwa on Tuesday afternoon.
Details:
Late afternoon through Tonight: CAM's indicates a band of
potential severe storms intensifying and increasing in coverage
across northern IL late afternoon into the evening. Then the
storms dive southwest into western IL, se IA, and northeast MO
later in the evening and weakening. This is one scenario and this
is what the grids indicate. Lows will be in the lower 70s.
Tuesday: Rather complicated scenario with the potential for
explosive thunderstorm development later in the day with
significant damaging winds possible. SPC has an enhanced risk for
locations along and north of I-80 with a slight in our south. Some
CAM's show thunderstorms diving into the cwa in the morning
already, which could be severe. Forecast soundings indicate a cap
in place for much of the day, with temperatures soaring into the
lower 90s and dewpoints into the lower 80s. This creates SBCAPE of
extreme values at 6500 J/kg! Once again, the timing of the storms
are in question which may impact the severe potential and
temperatures. Stay updated on the latest forecasts.
The heat advisory remains in effect in our south half through 7 pm
Tuesday, and have added the north half for Tuesday from noon to 7pm.
.LONG TERM...(Tuesday Night through Monday)
ISSUED AT 335 PM CDT Mon Aug 9 2021
Key messages:
1) Severe thunderstorms possible Wednesday and Thursday.
2) Hot and humid through Thursday.
3) Cooler and less humid late in the week into next weekend.
Details:
Wednesday through Thursday: Pattern remains the same with zonal
flow and hot and very humid conditions. There is the potential for
more severe storms and SPC has a marginal risk on Wednesday. Heat
advisory headlines may also need to be issued for at least
portions of the cwa. Highs will be in the lower 90s and lows in
the lower to mid 70s.
Friday through Monday: Pattern changes to northwest flow aloft and
Canadian high pressure at the surface. This will bring rather
delightful mid August weather with highs in the lower 80s and lows
in the upper 50s to lower 60s. This is more closer to normal for
this time of year.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
ISSUED AT 632 PM CDT Mon Aug 9 2021
Initial storm development focused next couple of hours along a
boundary south/east of KMLI. Can't rule out some further
development and or propagation of congealing storms southwestward
to near KMLI and KBRL this evening, but confidence too low to
include and will continue to monitor for any changes and amend if
needed.
More storms are possible Tuesday, but too much uncertainty on
timing/location to have any mention at this time.
Otherwise, generally VFR conditions anticipated through the
period. Some patchy fog with MVFR to locally IFR visibilities
is possible late tonight.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Heat Advisory from noon to 7 PM CDT Tuesday for Benton-Buchanan-
Cedar-Clinton-Delaware-Dubuque-Iowa-Jackson-Johnson-Jones-
Linn-Muscatine-Scott.
Heat Advisory until 7 PM CDT Tuesday for Des Moines-Henry IA-
Jefferson-Keokuk-Lee-Louisa-Van Buren-Washington.
IL...Heat Advisory from noon to 7 PM CDT Tuesday for Bureau-Carroll-
Henry IL-Jo Daviess-Putnam-Rock Island-Stephenson-Whiteside.
Heat Advisory until 7 PM CDT Tuesday for Hancock-Henderson-
McDonough-Mercer-Warren.
MO...Heat Advisory until 7 PM CDT Tuesday for Clark-Scotland.
&&
SYNOPSIS...Haase
SHORT TERM...Haase
LONG TERM...Haase
AVIATION...McClureHazardous weather outlook, Aug 9, 2:02 PM CDT, 7 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 202 PM CDT Mon Aug 9 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-101915- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 202 PM CDT Mon Aug 9 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT A heat advisory is in effect for locations south of Interstate 80. Heat index values of 100 to 106 are likely. There is a slight risk of severe thunderstorms late this afternoon and evening for parts of northwest Illinois with a marginal risk extending westward into parts of eastern Iowa. The main threats are damaging winds and large hail. An isolated tornado is possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A Heat Advisory is in effect Tuesday for the entire outlook area. Heat index values of 100 to 106 are expected. Severe thunderstorms are possible Tuesday afternoon and evening and the Storm Prediction Center has an Enhanced Risk along and north of Interstate 80. There is a slight risk to the south. The primary severe weather risk will be significant damaging winds, with a lesser potential for large hail. Torrential rain and frequent lightning will also be possible. Thunderstorms are possible Wednesday and Thursday. Some of these could potentially be severe, especially Wednesday where there is a marginal risk. Hot and humid conditions will continue Wednesday and Thursday with afternoon temperatures in the lower 90s and heat index values possibly as high as 100 to 105. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this afternoon into the evening, and again on Tuesday. Haase
In the hours before
Local storm report, Aug 9, 6:10 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
610 PM CDT MON AUG 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TORNADO 3 W VAN ORIN 41.56N 89.40W
08/09/2021 BUREAU IL TRAINED SPOTTER
BRIEF TOUCHDOWN THEN CAME RIGHT BACK UP.
&&
GROSSLocal storm report, Aug 9, 6:11 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
611 PM CDT MON AUG 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM FUNNEL CLOUD 2 E OHIO 41.56N 89.42W
08/09/2021 BUREAU IL TRAINED SPOTTER
DEFINITE ROTATION.
&&
GROSSLocal storm report, Aug 9, 7:14 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
714 PM CDT MON AUG 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TORNADO 1 W ARLINGTON 41.47N 89.27W
08/09/2021 BUREAU IL TRAINED SPOTTER
RAIN WRAPPED TORNADO.
&&
GROSSLocal storm report, Aug 9, 7:44 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
744 PM CDT MON AUG 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TORNADO 4 NE WYANET 41.40N 89.54W
08/09/2021 BUREAU IL PUBLIC
PICTURE OF TORNADO ON THE GROUND RECEIVED
AROUND 726PM. ON THE GROUND 2 MIN PRIOR TO
PHOTO....HAS SINCE LIFTED.
&&
GROSSSpecial weather statement, Aug 9, 9:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
939 PM CDT Mon Aug 9 2021
ILZ016-100315-
Henry IL-
939 PM CDT Mon Aug 9 2021
...A strong thunderstorm will impact portions of southeastern Henry
County through 1015 PM CDT...
At 939 PM CDT, Doppler radar was tracking a strong thunderstorm near
La Fayette, or near Kewanee, moving southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of southeastern Henry
County, including the following locations... Kewanee Municipal
Airport and Bishop Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4123 8987 4115 8987 4115 9009 4124 9014
4125 8987 4123 8986
TIME...MOT...LOC 0239Z 326DEG 8KT 4116 8996
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SpeckThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:28 PM CDT | Heat Advisory | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 29 hr |
| Aug 10, 2:33 PM CDT | Special Weather Statement | DVN | Buchanan | 27 min |
| Aug 10, 2:42 PM CDT | Special Weather Statement | DVN | Benton | 33 min |
| Aug 10, 2:55 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 50 min |
| Aug 10, 3:07 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque | 23 min |
| Aug 10, 3:25 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware, Linn | 50 min |
| Aug 10, 3:29 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque | 31 min |
| Aug 10, 3:49 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Iowa | 41 min |
| Aug 10, 4:04 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jackson, Jones, Linn | 56 min |
| Aug 10, 4:28 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Linn | 36 min |
| Aug 10, 4:38 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Jackson, Jones, Linn | 52 min |
| Aug 10, 5:00 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson, Jones | 45 min |
| Aug 9, 7:12 PM CDT | Tornado Warning | DVN | Bureau | 48 min |
| Aug 9, 7:30 PM CDT | Tornado Warning | DVN | Bureau | 45 min |
| Aug 9, 8:02 PM CDT | Flash Flood Warning | DVN | Bureau | 2 hr |
| Aug 9, 8:16 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 29 min |
| Aug 9, 9:54 PM CDT | Special Weather Statement | DVN | Henry | 51 min |
| Aug 9, 10:44 PM CDT | Special Weather Statement | DVN | Mercer | 31 min |
| Aug 10, 5:24 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Jo Daviess, Stephenson, Whiteside | 51 min |
| Aug 10, 5:47 PM CDT | Special Weather Statement | DVN | Bureau | 13 min |
| Aug 10, 5:47 PM CDT | Special Weather Statement | DVN | Bureau | 13 min |
| Aug 10, 5:49 PM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 41 min |
| Aug 10, 6:16 PM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 13 min |
| Aug 10, 6:50 PM CDT | Severe Thunderstorm Warning | DVN | Bureau | 25 min |
| Aug 10, 6:53 PM CDT | Special Weather Statement | DVN | Mercer, Warren | 37 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.